MAUDE Adverse Event Report: TUSKER MEDICAL TULA CONTROL UNIT SPARE; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL TULA CONTROL UNIT SPARE; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number TYMB001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a bilateral tula tube placement, tymbion was warmed utilizing the tymbion warmer to desired temperature prior the patient's arrival.Doctor inspected the patient's auditory canals and sized the patient to a ep2b bilaterally before assembling the bilateral kit.The patient's auditory canals were filled with tymbion and no leaks were observed.Tymbion iontophoresis was initiated bilaterally and the patient was cooperative and affable throughout the therapy.No discomfort was observed during tymbion iontophoresis, with the exception of the patient attempting to scratch his back in the general area of the return electrode.Tymbion iontophoresis concluded successfully without any alert lights.Within 15 minutes of the conclusion of tymbion iontophoresis, doctor removed the earsets, and an unidentified brown-colored liquid was observed in both earsets reservoirs.Doctor observed the anterior-inferior quadrant of the tympanic membrane of the patient's left ear under magnification, and then attempted to test the tympanic membrane for adequate anesthesia employing a tm-tap technique with the retracted tip of the tube delivery system.The patient immediately displayed behavior indicating significant discomfort and began to cry.Doctor remarked that the chorda tympani appeared to not be adequately anesthetized following the tymbion iontophoresis therapy.A similar tm-tap was not attempted on the patient's right side.The case was aborted and reschedule for the operative room.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).Tula iontophoresis system provides an electrical dose of 6.36mamin to drive ions of lidocaine and epinephrine into the tympanic membrane in a ~10-12 minute application.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.A visual inspection found tula bilateral kit was returned.No tymbion was received.The kit had two empty cartons.Two earsets were returned with the size 2 blue ear plugs attached.There was brown residue inside the earset.The iontophoresis control unit, iocntrl and the return electrode were also received.A functional evaluation could not be performed because the reported device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An investigation performed by the supplier did not reveal any anomalies and all tests were within specification.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Factors that could have contributed to the reported event include patient preparation or failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
TULA CONTROL UNIT SPARE
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14029164
Report Number3012130335-2022-00004
Device Sequence Number4908177
Product Code QJA
UDI-Device Identifier00840128600139
UDI-Public840128600139
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2023
Device Catalogue NumberTYMB001
Device Lot Number21101901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexMale